Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 5, NWS Tucson, AZ

April 27, 2010

NWS Tucson, AZ issued this red flag warning at Apr 27, 2010, 2:08 PM MST. It took effect at Apr 28, 2010, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 2:08 PM MST (21:08 UTC)
In effect from
Apr 28, 2010, 11:00 AM MST
Expired
Apr 28, 2010, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WWUS85 KTWC 272108
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
208 PM MST TUE APR 27 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING
TO 8 PM MST WEDNESDAY EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000
FEET INCLUDING GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA
AND SOUTHEASTERN PINAL COUNTIES FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH
EARLY THURSDAY EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER
AND COCHISE COUNTY FOR FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND A HIGH FIRE DANGER RATING...

.AN APPROACHING PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND
GUSTY SOUTHWEST WINDS FROM LATE WEDNESDAY MORNING THROUGH EARLY
WEDNESDAY EVENING AND THEN ONCE AGAIN ON THURSDAY FOR EASTERN AREAS.
MINIMUM RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO FALL BELOW
CRITICAL FIRE WEATHER THRESHOLDS DURING THE DAY WEDNESDAY FOR ALL
AREAS AND FOR PORTIONS OF COCHISE AND GRAHAM COUNTIES THURSDAY.

AZZ148-281300-
/O.UPG.KTWC.FW.A.0005.100428T1800Z-100429T0300Z/
/O.NEW.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/
/O.NEW.KTWC.FW.A.0006.100429T1800Z-100430T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
208 PM MST TUE APR 27 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW RELATIVE 
HUMIDITIES...AND A HIGH FIRE DANGER RATING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR EASTERN FIRE WEATHER ZONE 148 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. 

AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY
WEDNESDAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT
OVER THE STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO
INCREASE INTO THE 20-30 MPH RANGE STARTING LATE WEDNESDAY MORNING
AND THEN CONTINUING THROUGH EARLY WEDNESDAY EVENING. GUSTS TO 40
MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY EVENING HOURS.
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE BETWEEN
7-15 PERCENT. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR
ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM TO 8 PM MST
WEDNESDAY. THIS INCLUDES GREENLEE... GRAHAM...COCHISE... SANTA
CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES
146...147 AND 148.

STRONG WINDS WILL CONTINUE ON THURSDAY ESPECIALLY FOR LOCATIONS
EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE
PACIFIC STORM MOVES THROUGH THE AREA. SUSTAINED 20-FOOT WIND
SPEEDS OF 25-35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED STARTING
LATE THURSDAY MORNING AND CONTINUING INTO EARLY THURSDAY EVENING
ACROSS THESE AREAS. HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT
THE SAME TIME. THIS WILL RESULT IN MORE MARGINAL MINIMUM RELATIVE
HUMIDITY VALUES NEAR OR JUST UNDER 15 PERCENT FOR PORTIONS OF
COCHISE AND GRAHAM COUNTIES. GIVEN THE VERY STRONG FORECAST WINDS
EVEN THOUGH THE MINIMUM RELATIVE HUMIDITIES ARE MARGINAL HAVE
ISSUED A FIRE WEATHER WATCH FOR EASTERN PORTIONS OF FIRE WEATHER
ZONE 148 BELOW 7000 FEET INCLUDING GRAHAM AND COCHISE COUNTIES
SOUTH OF THE GILA RIVER FROM LATE THURSDAY MORNING INTO EARLY
THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING WEDNESDAY AND FIRE WEATHER WATCH
THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ146-147-281300-
/O.UPG.KTWC.FW.A.0005.100428T1800Z-100429T0300Z/
/O.NEW.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
208 PM MST TUE APR 27 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY
WEDNESDAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT
OVER THE STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO
INCREASE INTO THE 20-30 MPH RANGE STARTING LATE WEDNESDAY MORNING
AND THEN CONTINUING THROUGH EARLY WEDNESDAY EVENING. GUSTS TO 40
MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY EVENING HOURS.
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE BETWEEN
7-15 PERCENT. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR
ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM TO 8 PM MST
WEDNESDAY. THIS INCLUDES GREENLEE... GRAHAM...COCHISE... SANTA
CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES
146...147 AND 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$
3 follow-up statements
704 
WWUS85 KTWC 281108
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
408 AM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
TO 8 PM MST THIS EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000
FEET INCLUDING GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...PIMA 
AND SOUTHEAST PINAL COUNTIES FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING 
THROUGH EARLY THURSDAY EVENING FOR EASTERN PORTIONS OF FIRE
WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) FOR STRONG AND
GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER
RATING...

.AN APPROACHING PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND
GUSTY WINDS ACROSS ALL OF SOUTHEAST ARIZONA TODAY AND THE EASTERN
THIRD OF SOUTHEAST ARIZONA ON THURSDAY. MINIMUM RELATIVE HUMIDITY
VALUES ARE EXPECTED TO FALL BELOW CRITICAL FIRE WEATHER THRESHOLDS
TODAY AND IN PORTIONS OF COCHISE AND GRAHAM COUNTIES ON THURSDAY.

AZZ148-282200-
/O.CON.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/
/O.CON.KTWC.FW.A.0006.100429T1800Z-100430T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
408 AM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...
LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR EASTERN PORTIONS OF FIRE WEATHER ZONE
148 (GRAHAM AND COCHISE COUNTIES) FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
TO 8 PM MST THIS EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000
FEET. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH EARLY THURSDAY EVENING FOR GRAHAM AND COCHISE
COUNTIES.

AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY
TODAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT OVER THE
STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO INCREASE INTO
THE 15-25 MPH RANGE STARTING LATE THIS MORNING AND THEN INCREASE
TO 20-30 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS TONIGHT.
GUSTS TO AROUND 40 MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY
EVENING HOURS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO
RANGE BETWEEN 7-15 PERCENT. THEREFORE...A RED FLAG WARNING REMAINS
IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM
MST TO 8 PM MST TODAY. THIS INCLUDES GREENLEE...GRAHAM...COCHISE... 
SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER
ZONES 146...147 AND 148.

STRONG WINDS WILL CONTINUE ON THURSDAY ESPECIALLY FOR LOCATIONS
EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE
PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND SPEEDS
OF 30-40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED STARTING LATE
THURSDAY MORNING AND CONTINUING INTO EARLY THURSDAY EVENING ACROSS
THE EASTERN THIRD OF SOUTHEAST ARIZONA. HOWEVER...MUCH COOLER AIR
WILL BE MOVING IN AT THE SAME TIME. THIS WILL RESULT IN MARGINAL
MINIMUM RELATIVE HUMIDITY VALUES. MINIMUM HUMIDITY VALUES WILL
LOWER TO NEAR 15 PERCENT THURSDAY ACROSS GRAHAM AND COCHISE
COUNTIES. GIVEN THE FORECASTED STRENGTH OF THE WINDS ON THURSDAY A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF FIRE
WEATHER ZONE 148 (GRAHAM AND COCHISE COUNTIES) FROM LATE THURSDAY
MORNING THROUGH EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000
FEET TODAY AND A FIRE WEATHER WATCH ON THURSDAY FOR PORTIONS OF
SOUTHEAST ARIZONA.

&&

$$

AZZ146-147-282200-
/O.CON.KTWC.FW.W.0005.100428T1800Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
408 AM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING BELOW 7000 FEET FOR STRONG AND GUSTY 
WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
TO 8 PM MST THIS EVENING BELOW 7000 FEET.

AN AREA OF LOW PRESSURE WILL MOVE TOWARDS ARIZONA DURING THE DAY
TODAY...RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT OVER THE
STATE. SUSTAINED 20-FOOT WIND SPEEDS ARE EXPECTED TO INCREASE INTO
THE 15-25 MPH RANGE STARTING LATE THIS MORNING AND THEN INCREASE
TO 20-30 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS TONIGHT.
GUSTS TO AROUND 40 MPH WILL BE COMMON DURING THE AFTERNOON AND EARLY
EVENING HOURS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO
RANGE BETWEEN 7-15 PERCENT. THEREFORE...A RED FLAG WARNING REMAINS
IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET FROM 11 AM
MST TO 8 PM MST TODAY. THIS INCLUDES GREENLEE...GRAHAM...COCHISE... 
SANTA CRUZ...PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER
ZONES 146...147 AND 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000
FEET TODAY.

&&

$$
626 
WWUS85 KTWC 282121
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
221 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM THROUGH 8 PM MST THIS
EVENING FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET INCLUDING
GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...PIMA AND SOUTHEAST
PINAL COUNTIES FOR STRONG AND GUSTY WINDS... LOW RELATIVE
HUMIDITIES...AND A HIGH FIRE DANGER RATING...

...RED FLAG WARNING IN EFFECT FROM 11 AM MST THURSDAY TO 8 PM MST
THURSDAY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM
AND COCHISE COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY
WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

.A PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS ALL OF SOUTHEAST ARIZONA INTO THE EARLY EVENING AND ONCE
AGAIN THURSDAY FOR THE EASTERN THIRD OF SOUTHEAST ARIZONA.
MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL FIRE
WEATHER THRESHOLDS INTO THIS EVENING. FOR THURSDAY...MINIMUM
RELATIVE HUMIDITY VALUES WILL APPROACH OR MEET CRITICAL THRESHOLDS IN
PORTIONS OF COCHISE AND GRAHAM COUNTIES.

AZZ148-291315-
/O.UPG.KTWC.FW.A.0006.100429T1800Z-100430T0300Z/
/O.NEW.KTWC.FW.W.0006.100429T1800Z-100430T0300Z/
/O.CON.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
221 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS LOW RELATIVE
HUMIDITIES...AND A HIGH FIRE DANGER RATING... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR
EASTERN FIRE WEATHER ZONE 148 BELOW 7000 FEET FOR STRONG AND 
GUSTY WINDS... LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER
RATING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY BELOW
7000 FEET. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING BELOW 7000 FEET.

AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT
IN CONTINUED SUSTAINED 20-FOOT WIND SPEEDS OF 15 TO 25 MPH WITH
GUSTS IN EXCESS OF 35 MPH THROUGH THE EARLY EVENING HOURS. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 TO 15
PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL
OF SOUTHEAST ARIZONA BELOW 7000 THROUGH 8 PM MST THIS EVENING. THIS
INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND
SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND
148.

STRONG WINDS WILL CONTINUE ON THURSDAY ESPECIALLY FOR LOCATIONS
EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES AS THE
PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND SPEEDS
OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH ARE
EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO EARLY
THURSDAY EVENING ACROSS THE EASTERN THIRD OF SOUTHEAST ARIZONA.
HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME TIME. THIS
WILL RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY VALUES NEAR 15
PERCENT THURSDAY ACROSS GRAHAM AND COCHISE COUNTIES. GIVEN THE
STRENGTH OF THE WINDS THURSDAY IN COMBINATION WITH MINIMUM
RELATIVE HUMIDITY VALUES NEAR 15 PERCENT...A RED FLAG WARNING HAS
BEEN ISSUED FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM
AND COCHISE COUNTIES) FROM 11 AM MST TO 8 PM MST THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING INTO THIS EVENING FOR ALL OF
SOUTHEAST ARIZONA BELOW 7000 FEET AND FOR THURSDAY ACROSS
PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ146-147-290300-
/O.CON.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
221 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW 
RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
BELOW 7000 FEET.

AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT
IN CONTINUED SUSTAINED 20-FOOT WIND SPEEDS OF 15 TO 25 MPH WITH
GUSTS IN EXCESS OF 35 MPH THROUGH THE EARLY EVENING HOURS. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 TO 15
PERCENT. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL
OF SOUTHEAST ARIZONA BELOW 7000 THROUGH 8 PM MST THIS EVENING. THIS
INCLUDES GREENLEE...GRAHAM...COCHISE... SANTA CRUZ...PIMA...AND
SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...147 AND
148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA BELOW
7000 FEET INTO THIS EVENING.

&&

$$
881 
WWUS85 KTWC 290304
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
804 PM MST WED APR 28 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM MST THURSDAY TO 8 PM MST
THURSDAY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (GRAHAM AND
COCHISE COUNTIES) BELOW 7000 FEET FOR STRONG AND GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING...

.A PACIFIC STORM SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS
ONCE AGAIN THURSDAY FOR THE EASTERN THIRD OF SOUTHEAST ARIZONA.
MINIMUM RELATIVE HUMIDITY VALUES FOR THURSDAY AFTERNOON ARE
EXPECTED TO APPROACH OR MEET CRITICAL THRESHOLDS IN PORTIONS OF
COCHISE AND GRAHAM COUNTIES ONCE AGAIN.

AZZ148-291300-
/O.EXP.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
/O.CON.KTWC.FW.W.0006.100429T1800Z-100430T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
804 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. 

AN AREA OF LOW PRESSURE APPROACHING SOUTHEAST ARIZONA WILL RESULT
IN ANOTHER ROUND OF STRONG WINDS THURSDAY ESPECIALLY FOR
LOCATIONS EAST OF TUCSON IN GRAHAM...COCHISE AND GREENLEE COUNTIES
AS THE PACIFIC STORM MOVES INTO THE AREA. SUSTAINED 20-FOOT WIND
SPEEDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS IN EXCESS OF 50 MPH
ARE EXPECTED STARTING LATE THURSDAY MORNING AND CONTINUING INTO
EARLY THURSDAY EVENING ACROSS THE EASTERN THIRD OF SOUTHEAST
ARIZONA. HOWEVER...MUCH COOLER AIR WILL BE MOVING IN AT THE SAME
TIME. THIS WILL RESULT IN MARGINAL MINIMUM RELATIVE HUMIDITY
VALUES NEAR 15 PERCENT THURSDAY ACROSS GRAHAM AND COCHISE
COUNTIES. GIVEN THE STRENGTH OF THE WINDS THURSDAY IN COMBINATION
WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT...A RED FLAG
WARNING HAS BEEN ISSUED FOR EASTERN PORTIONS OF FIRE WEATHER ZONE
148 (GRAHAM AND COCHISE COUNTIES) FROM 11 AM MST TO 8 PM MST
THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ146-147-290415-
/O.EXP.KTWC.FW.W.0005.000000T0000Z-100429T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
804 PM MST WED APR 28 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

RELATIVE HUMIDITY VALUES AND 20 FOOT WIND SPEEDS ARE NO LONGER
WITHIN CRITICAL FIRE WEATHER THRESHOLDS. WHILE ISOLATED LOCATIONS
MAY SEE RED FLAG CONDITIONS RE-EMERGE FOR BRIEF PERIODS
THURSDAY...CONDITIONS ARE EXPECTED TO BE NEITHER WIDESPREAD NOR
LONG LIVED. CREWS IN THE FIELD THURSDAY ARE ENCOURAGED TO REMAIN
UP TO DATE ON CURRENT OBSERVATIONS AND FORECASTS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 8:40 AM MST, 5 hours 28 minutes earlier.

Area forecast discussion, Apr 27, 8:40 AM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
840 AM MST TUE APR 27 2010

.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING DRY AND WARM WEATHER TO
THE AREA TODAY. WINDY CONDITIONS TO OCCUR WEDNESDAY AND ESPECIALLY
THURSDAY AS A TROUGH DEVELOPS OVER THE WESTERN STATES. A COOLING
TREND WILL OCCUR DURING THE LATTER PART OF THE WEEK AS THE TROUGH
DEEPENS OVER THE AREA. EXPECT WELL BELOW NORMAL AFTERNOON
TEMPERATURES THURSDAY THROUGH SATURDAY. THERE WILL ALSO BE ENOUGH
MOISTURE FOR A SLIGHT CHANCE OF SHOWERS THIS WEEKEND. DRY AND WARMER
CONDITIONS RETURN EARLY NEXT WEEK.

&&

.DISCUSSION...A VERY WARM AFTERNOON ON TAP FOR SOUTHEAST
ARIZONA...WITH KTUS MAKING A RUN FOR THE FIRST 90 DEGREE READING OF
2010. WE WILL END UP VERY CLOSE TO THAT MARK...WITH 12Z KTWC
SOUNDING SUPPORTING A MAX TEMP OF 89. IF WE DON'T MAKE 90 TODAY...WE
WILL NOT MAKE IT FOR QUITE SOME TIME...WITH A STRONG COOLING TREND
EXPECTED FOR THE REST OF THE WEEK. IN FACT...INITIAL ANALYSIS OF
INCOMING 12Z DATA SUGGESTS MAX TEMPS NEED FURTHER TRIMMING THURSDAY
AND FRIDAY. THICKNESS ARGUMENTS FROM 12Z NAM/00Z ECMWF SUGGEST
TUCSON WILL STRUGGLE OUT OF THE 60S FRIDAY AFTERNOON AS INCOMING
TROUGH AXIS RESIDES OVER ARIZONA. STILL DEBATING ABOUT WHAT TO DO
WITH POPS FOR FRIDAY...ECMWF ARGUES FOR POPS FRIDAY AS
ENERGY...AGAIN VERY UNUSUAL FOR THIS TIME OF YEAR...PASSES SOUTH OF
US THROUGH BAJA/SONORA. EXTENDED 12Z NAM COMPLETELY DRY THROUGH
FRIDAY...BUT I SUSPECT THIS WILL CHANGE OVER TIME. INCLINED TO LEAN
TOWARD THE ECMWF AT THIS TIME. CERTAINLY WILL BE LOWERING TEMPS SOME
MORE THIS AFTERNOON.

FORWARD PROGRESS OF THE TROUGH HAS SLOWED ON THE 12Z NAM FROM
PREVIOUS RUNS...COMING IN LINE WITH THE SLOWER/MORE RELIABLE ECMWF.
THIS PLACES FIRE WEATHER CONCERNS ON WEDNESDAY IN QUESTION...AS THE
STRONGEST PRESSURE GRADIENTS NOW LOOK TO OCCUR THURSDAY. INITIAL
THOUGHTS ARE WINDS WILL BE MARGINAL FOR RED FLAG CONDITIONS
WEDNESDAY. WINDS WILL BE MUCH STRONGER THURSDAY...IN FACT 12Z MET
GUIDANCE IS PROGGING 39 KTS OF SUSTAINED WIND AT KDUG THURSDAY
AFTERNOON IN COCHISE COUNTY. WHILE WINDS WILL BE MUCH STRONGER...RH
WILL BE MUCH HIGHER TOO WITH STRONG COOLING COMMENCING THURSDAY. ALL
OF THIS WILL BE ANALYZED TODAY...AND HIGHLIGHTED IN THE FIRE WEATHER
DISCUSSION COMING UP THIS AFTERNOON.

&&

.AVIATION...EXPECT FEW-SCT MID LEVEL CLOUDS AT 12-16K FT AGL AND
SCT-BKN HIGH LEVEL CLOUDS ABOVE 20K FT AGL. THESE CLOUDS WILL MOVE
EAST OF THE AREA DURING THE AFTERNOON/EARLY EVENING HOURS TODAY...
WITH MOSTLY CLEAR SKIES ON TAP AFTER 04Z TONIGHT. SURFACE WINDS
SELY/SLY AT LESS THAN 10 KTS THROUGH 16Z TODAY. SURFACE WINDS WILL
THEN BE WLY/NWLY AT 5-15 KTS DURING THE 17Z-03Z PERIOD WEDNESDAY.
WINDS GENERALLY SLY/SELY AT 10-15 KTS AFTER 03Z WEDNESDAY. EXPECT
BREEZY TO WINDY CONDITIONS DURING THE DAY ON WEDNESDAY AS A PACIFIC
STORM SYSTEM MOVES INTO THE REGION FROM THE NORTHWEST. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...DRY CONDITIONS WITH WARM DAYTIME TEMPERATURES WILL
PREVAIL TODAY. DIURNAL WINDS ARE EXPECTED TODAY WITH OCCASIONAL
GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.

BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE ON WEDNESDAY AS A
STORM SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING
HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST
ARIZONA BELOW 7000 FEET FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. THIS INCLUDES GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...
PIMA...AND SOUTHEAST PINAL COUNTIES...OR FIRE WEATHER ZONES 146...
147 AND 148.

CRITICAL WIND SPEEDS MAY AGAIN BE MET THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING ACROSS EASTERN PORTIONS OF FIRE ZONE 148 (COCHISE
AND GRAHAM COUNTIES)...ALTHOUGH AT THIS TIME...SUBSTANTIAL COOLING
IS EXPECTED TO TAKE PLACE BY THURSDAY AND THEREFORE MINIMUM RELATIVE
HUMIDITY VALUES MAY NOT BE MET.

BREEZY TO LOCALLY WINDY WILL PERSIST THROUGH THE UPCOMING WEEKEND.
HOWEVER...INCREASED CLOUDS...MUCH COOLER TEMPERATURES AND A SLIGHT
CHANCE OF PRECIPITATION SHOULD HELP ALLEVIATE ANY FIRE WEATHER
CONCERNS DURING THIS TIME FRAME.
&&

.CLIMATE...CURRENT FORECAST INDICATES THAT TUCSON INTERNATIONAL
AIRPORT WILL HIT 90 DEGREES FOR THE FIRST TIME IN 2010 TODAY. THIS
IS OVER TWO WEEKS BEHIND THE HISTORICAL AVERAGE FIRST DATE (APR 10)
AND OVER THREE WEEKS BEHIND THE AVERAGE FIRST DATE SINCE 1980 (APR
3).

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT
     FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AZZ146>148
     BELOW 7000 FEET.

DISCUSSION...TURNER
AVIATION/FIRE WEATHER...GL

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 27, 3:20 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
320 AM MST TUE APR 27 2010

AZZ019-029>035-272300-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
320 AM MST TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY AND THURSDAY AS A LOW
PRESSURE SYSTEM DEVELOPS OVER THE WESTERN STATES. A FIRE WEATHER
WATCH IS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA BELOW 7000 FEET
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ALSO...CRITICAL
FIRE WEATHER CONDITIONS MAY AGAIN BE MET THURSDAY AFTERNOON AND
THURSDAY EVENING ACROSS ALL AREAS EXCEPT SOUTHEAST PINAL
COUNTY...AND WESTERN AND CENTRAL PIMA COUNTY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:46 PM MSTWind AdvisoryTWC55 hr
Apr 27, 2:08 PM MSTFire Weather WatchTWC24 hr

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.